Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 3, NWS Tulsa, OK

February 8, 200916 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Feb 8, 2009, 2:29 PM CST for 16 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Feb 9, 2009, 7:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 2:29 PM CST (20:29 UTC)
In effect from
Feb 9, 2009, 7:00 AM CST
Expired
Feb 9, 2009, 6:00 PM CST
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 082029
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
229 PM CST SUN FEB 8 2009


OKZ054>067-090400-
/O.NEW.KTSA.WI.Y.0003.090209T1800Z-090210T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
229 PM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER.

A SURFACE DRY LINE MOVING THROUGH THE AREA TOMORROW WILL RESULT
IN A WIND SHIFT FROM THE SOUTH TO THE SOUTHWEST BY AFTERNOON.
WHILE SOUTHERLY WINDS IN THE MORNING WILL STILL BE GUSTY...WINDS
ARE EXPECTED TO INCREASE SOME IN THE AFTERNOON AS CLEARING SKIES
WILL HELP MIX STRONGER WINDS DOWN TO THE SURFACE ACROSS THE
ADVISORY AREA.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$
2 follow-up statements
000 
WWUS74 KTSA 090310
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SUN FEB 8 2009

OKZ054>067-091115-
/O.CON.KTSA.WI.Y.0003.090209T1800Z-090210T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
910 PM CST SUN FEB 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER.

A DRY LINE WILL MOVE THROUGH NORTHEAST OKLAHOMA DURING THE
MORNING MONDAY.  WINDS BEHIND THE DRY LINE WILL INCREASE TO
20 TO 30 MILES AN HOUR WITH GUSTS TO 40 MILES AN HOUR BY
MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KTSA 091003
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
403 AM CST MON FEB 9 2009

ARZ001-010-OKZ068>070-091815-
/O.EXB.KTSA.WI.Y.0003.090209T1300Z-090210T0000Z/
BENTON-WASHINGTON AR-CHEROKEE-ADAIR-MUSKOGEE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE...
SPRINGDALE...TAHLEQUAH...STILWELL...MUSKOGEE
403 AM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT TODAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...WASHINGTON.

IN OKLAHOMA...
CHEROKEE...ADAIR AND MUSKOGEE.

STRONG SOUTHERLY WINDS THIS MORNING WILL CONTINUE TO INCREASE
THROUGHOUT THE DAY AS A POWERFUL STORM SYSTEM TRACK NEAR THE AREA.
WIND GUSTS OF 30 TO 40 MPH WILL PRECEDE A LINE OF SHOWERS AND
THUNDERSTORMS...WITH WINDS TURNING SOUTHWESTERLY WITH GUSTS OF 35
TO 45 MPH LIKELY DURING THE AFTERNOON.

WINDS OF THIS SPEED MAY CAUSE TREE LIMBS DAMAGED IN THE RECENT ICE
STORM TO FALL...AND THE APPROPRIATE PRECAUTIONS SHOULD BE TAKEN.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ054>067-091815-
/O.EXT.KTSA.WI.Y.0003.090209T1300Z-090210T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
403 AM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

A WIND ADVISORY IS IN EFFECT TODAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
AND WAGONER.

STRONG SOUTHERLY WINDS THIS MORNING WILL CONTINUE TO INCREASE
THROUGHOUT THE DAY AS A POWERFUL STORM SYSTEM TRACK NEAR THE AREA.
WIND GUSTS OF 30 TO 40 MPH WILL PRECEDE A LINE OF SHOWERS AND
THUNDERSTORMS...WITH WINDS TURNING SOUTHWESTERLY WITH GUSTS OF 35
TO 45 MPH LIKELY DURING THE AFTERNOON.

WINDS OF THIS SPEED MAY CAUSE TREE LIMBS DAMAGED IN THE RECENT ICE
STORM TO FALL...AND THE APPROPRIATE PRECAUTIONS SHOULD BE TAKEN.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 8, 12:58 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 8, 12:58 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST SUN FEB 8 2009

.DISCUSSION...

.AVIATION...
GUSTY SOUTH WINDS WILL LIKELY CONTINUE THIS AFTERNOON INTO THE
EVENING HOURS.  LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
LIKELY BEGIN TO AFFECT TUL/MLC AROUND OR SHORTLY AFTER 12Z AND
ACROSS THE REMAINDER OF TAF SITES BY MID TO LATE MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR OKZ054-
     OKZ055-OKZ059-OKZ060-OKZ064-OKZ065-OKZ066.

AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Feb 8, 12:10 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST SUN FEB 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1210 PM CST SUN FEB 8 2009

...SEVERE WEATHER LIKELY TUESDAY NIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 3 AM.

FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CAUSE SOUTH WINDS TO
INCREASE THIS AFTERNOON. IN SPITE OF HIGHER HUMIDITY LEVELS THE FIRE
DANGER WILL REMAIN DUE TO THE WINDS AND UNSEASONABLY WARM
TEMPERATURES.

THE UPPER SYSTEM WILL BEGIN TO APPROACH THE AREA LATE TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE WEST...POSSIBLY
SPREADING EAST INTO PORTIONS OF EASTERN OKLAHOMA AROUND SUNRISE.
INSTABILITY WILL REMAIN VERY LIMITED THROUGH 600 AM AND THEREFORE
SEVERE WEATHER IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER AND HIGH WIND
         POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM...VERY HIGH FIRE WEATHER...HIGH WIND
          AND HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY MOVE INTO EASTERN
OKLAHOMA SHORTLY AFTER SUNRISE MONDAY...MOVING INTO NORTHWEST
ARKANSAS BY LATE MORNING. A FEW ISOLATED SEVERE WIND GUSTS WILL BE
POSSIBLE IN THE STRONGER STORMS...HOWEVER WIDESPREAD SEVERE WEATHER
IN NOT ANTICIPATED DUE TO THE VERY LIMITED INSTABILITY AVAILABLE.
PRECIPITATION WILL END FROM THE WEST DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS.

MUCH DRIER AIR WILL QUICKLY MOVE INTO EASTERN OKLAHOMA WITH GUSTY
SOUTHWEST WINDS DEVELOPING MONDAY AFTERNOON. THESE CONDITIONS WILL
CAUSE FINE DORMANT FUELS TO DRY OUT RAPIDLY LEADING TO VERY
DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY IN AREAS WEST OF
HIGHWAY 75.

LOW LEVEL MOISTURE WILL RETURN QUICKLY TUESDAY AHEAD OF ANOTHER
POTENT UPPER LEVEL STORM SYSTEM...WHICH WILL MOVE THROUGH THE AREA
TUESDAY NIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE
TUESDAY AFTERNOON ACROSS SOUTH CENTRAL OKLAHOMA...WITH CONVECTION
INCREASING IN COVERAGE TUESDAY EVENING.

MODEST INSTABILITY...COUPLED WITH STRONG DEEP LAYER SHEAR...
SUGGEST SEVERE WEATHER IS LIKELY LATE TUESDAY AFTERNOON THROUGH MUCH
OF THE OVERNIGHT HOURS. THE PRIMARY SEVERE THREAT WILL LIKELY BE
DAMAGING WINDS WITHIN THE MAIN THUNDERSTORM LINE. SHOULD ANY DISCRETE
STORMS DEVELOP AHEAD OF THE LINE LATE TUESDAY AFTERNOON OR EVENING
...AN ENHANCED TORNADO THREAT WOULD BE LIKELY. ALTHOUGH THE TORNADO
THREAT WILL BEGIN TO DECREASE...BRIEF TORNADOES WILL REMAIN POSSIBLE
OVERNIGHT WITHIN THE MAIN CONVECTIVE LINE GIVEN THE VERY STRONG LOW
LEVEL WIND FIELDS.

AS THE SYSTEM DEPARTS WEDNESDAY MORNING...COLDER TEMPERATURES WILL
ARRIVE. THERE IS A POSSIBILITY THAT ENOUGH MOISTURE COULD RETURN ON
THE BACK SIDE OF THE SYSTEM TO PRODUCE SOME SNOW ACROSS FAR
NORTHEAST OKLAHOMA. CHANCES OF SNOW MAY BE ADDED TO LATER FORECASTS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AND FIRE OFFICIALS SHOULD BE PREPARED FOR
DANGEROUS FIRE BEHAVIOR MONDAY DUE TO STRONG...GUSTY WINDS AND VERY
LOW FUEL MOISTURE.

SEVERE WEATHER IS LIKELY TUESDAY EVENING INTO THE OVERNIGHT HOURS
WITH THE THREAT FOR HEAVY RAIN. PERSONS SHOULD CONTINUE TO MONITOR
THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:47 AM CSTFire Weather WatchTSACreek, Okfuskee, Okmulgee, Pawnee, Tulsa, Washington24 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.